Your doctors are the typical doctors -- they don't believe anything is wrong with their medicine and so when someone responds other than as expected they just want you to go away by giving you a magic little pill. You don't need Lorazepam, and if you take it regularly it can become a problem. You're instinct is your best guide, you obviously had a reaction to the vaccine -- this happens with any form of medicine, some people have bad reactions. All medication is cost/benefit, so it is expected that some will suffer so that most will benefit, but most doctors don't know how to treat those who respond badly. While it's very possible you're having some anxiety over what's happening, something real is happening, and that's not anxiety, which you don't have and have never had. You know it when you have it. Hopefully your immune system, which sounds like it was overstimulated by the vaccine particularly since it was at a time soon after already having been ill, will calm down soon and you'll be back to normal, but don't let doctors convince you it's anxiety when you know it isn't. If you need to, find another doctor, but I'm not sure there's much they can do for this but let time heal it, but I'm no expert on that, just on having anxiety and again, you don't have that.
Hi there, sorry you've had such a rough time.
I agree with Paxiled. It sounds to me like you had a bad reaction to the flu vaccine, which absolutely happens. The thing that stands out the most to me in that regard is the swiftness with which the symptoms started after the shot.
Were you at all anxious about getting the flu shot? Had you had a bad experience in the past? If not, then I cannot see how this could be solely anxiety. I think there IS an anxiety component, making you feel worse, which is understandable.
I would recommend trying to give it some time. Bad reactions to vaccines can linger for a short while, but you will start to feel better. Try not to feed into your worry surrounding all of this, especially the frustration about the doctors dismissing it as anxiety. I know that's frustrating, but the truth is, even if they 200% believed that the flu shot was the culprit, there isn't much they could do anyway, except for treating you symptomatically.
Hang in there, hope you feel better soon...update us when you can.
Do you guys have any idea on what I can do to get back to eating regularly? The vast majority of things that I was able to eat before this stupid flu shot now make me feel either some sort of shivering, light headedness, or chest pressure and im afraid its gonna give me other detrimental health effects
Act like you have the flu -- eat what you feel like eating until you feel better. Take your time, just as you would if you were sick in any other way.
Hello Flushot Confusion,
I had the same exact thing happen to me a few years ago. I got the flu shot on a Thursday and I did not start having symptoms right away, but on that Sunday my head seemed to be foggy and on that Monday I had the worst panic attack which left me feeling bad for a week. I had never ever had a panic attack before and I did not know what a panic attack was. I then continued to have the panic attacks and was put on Lorazapam which I my body for addicted to and I had to wean myself off of. The Lorazapam had horrible side effects and made me very sick. I also have the food sensitivities and I am also sending to medication now which I had never had either before. I would not recommend taking the Lorazapam as it will make the situation much worse. Don't listen to the doctors it is most definitely the flu shot that is causing your issues.
Thanks for your valuable information. I got flu shot a week ago and then frequently panic attack. I was not anxious. But now I am anxious, just because of panic attack. I hope the symptoms can go away soon. Do you remember how soon your panic attack go away after the flu shot? What did you do to make it go away?
Also, about food sensitivity? Is the medicine Lorazapam causing that or flu shot causing that?
Thank you very much
How long ago did you get the shot, and Have you recovered?
I got the shot last October, and have since this incident recovered. It took about 9 months and was largely because my digestive issue didn't bounce back, but unfortunately no doctor was ever able to reach a conclusion about what happened and the best guess was that the flu shot sent my body into a hyperactive stress response similar to POTS.
Were you experiencing any other symptoms during this time frame?
I'm going through a similar situation now. Had my flu shot two months ago, started off with terrible anxiety. Couldn't eat, had to force down food for a while after. Lost 9 pounds actually.
The anxiety still persists, just not AS intense. I am however dealing with on and off muscle twitches throughout my body and a lot of fatigue. Im waking up in the middle of the night, and takes time to fall back asleep. And when I do finally get up, even after 10 hours of sleep, I'm waking up exhausted. Alot of my symptoms pertain to Chronic Fatigue Syndrome.
I was wondering if you delt with any of this?
Any advice or feedback, would be greatful.
Vaccinations and medications can mess up your vitamin and mineral levels in your body. Throws your immune system off. Doctors don't bother to do the right blood tests, or cannot diagnose you correctly, so they say it's anxiety or depression and put you on more meds.
Try to rule out vitamin and mineral deficiency. You'd be surprised to see how many symptoms they cause.
Blood tests for Vitamin D, magnesium & Vitamin B12:
25 OH Vitamin D
Hi from the Uk! I have a similar flu shot horror story going back four months same symptom. Tingling, nausea,palpitations,reactions after eating, going to the toilet if I do too much cant walk far without symptoms kicking in. Had numerous trips to emergency room and doctors. Anxiety, anxiety sick of hearing it am at my wits end. Found this site with forum from folk who had the shot in 2009 and suffered the same it makes me feel better. They formed a club till they got well it was the support you need. You don't get it elsewhere I am housebound now just hoping it will wear off but it seems like a long job most on here 9 months at least. Will keep checking back for progress and support. Just don't over do it on good days or it just comes back.
Oh and covered in hives rash. Been prescribed all sorts of drugs for symptoms but cant take any as well as food even painkillers make me react. Yesterday was dire got up ok but just washing dressing wears me out felt weak shaking blurred eyesight faint then heart rate shot up so called paramedics to house who monitored my heart then left. They called my docs but they never rang back. My doc said earlier this week well its in you now and theres not alot we can do. Today still weak and shaky and disorientated.